Patient : Hello Doctor,
My husband was diagonised with Type 2 diabetes about 20 days back after a lab test reading of 250 at fasting and 360 postprandial. He was prescribed Janumet and simvastatin by the doctor. He was also prescribed Doxycycline for light prostrate infection. He has not started taking the diabetic medication but Since then he has been on strict diet and exercise and over these 20 days his blood sugar reading has been pretty much under control. In the last 3-4 days his fasting reading was between 100 and 120. Postprandial reading was between 120 and 150. with one or two readings rising till 170. Today morning his fasting reading was 130 and he is complaining of slight burning sensation at the anal area during bowl movement. He was not able to check postprandial reading today, but yesterday it was 130. He was taking Doxycycline for a week, and side effects of it really bothered him a lot, hence he stopped taking it after informing the doctor. My question is, is it normal for fasting reading to fluctuate during healing stage when he is on diet and exercise and not on medication? I have read about the dawn syndrome too, how long does this last? Will this burning sensation at the anal area trigger high blood sugar? why does fasting blood suagr sometimes show high while the posprandial reading show normal? Pls clarify my doubt as we are highly worried.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.